Alert archive / California / Wind Advisories in 2014
Wind Advisory 14, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 8, 2014, 2:32 PM PST for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Mar 8, 2014, 10:00 PM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2014, 2:32 PM PST (22:32 UTC)
- In effect from
- Mar 8, 2014, 10:00 PM PST
- Expired
- Mar 10, 2014, 5:00 AM PDT
- In force
- 30 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WWUS76 KMFR 082232 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 232 PM PST SAT MAR 8 2014 ORZ021-090900- /O.CON.KMFR.HW.W.0009.140309T0300Z-140309T0900Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD 232 PM PST SAT MAR 8 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST SUNDAY MAINLY BETWEEN BANDON AND PORT ORFORD... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST SUNDAY. * WINDS...SOUTH WINDS INCREASING TO 40 TO 45 MPH WITH GUST TO NEAR 60 MPH. * TIMING...THIS EVENING TO SHORTLY AFTER MIDNIGHT. * LOCATIONS INCLUDE: BANDON...PORT ORFORD. * IMPACTS...STRONG WINDS MAY CREATE DANGEROUS DRIVING CONDITIONS ESPECIALLY ALONG HIGHWAY 101 BETWEEN BANDON AND PORT ORFORD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-091200- /O.NEW.KMFR.WI.Y.0014.140309T0600Z-140310T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 232 PM PST SAT MAR 8 2014 ...WIND ADVISORY IN EFFECT FROM 10 PM PST THIS EVENING TO 11 PM PDT SUNDAY MAINLY SOUTH OF YREKA... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM PST THIS EVENING TO 11 PM PDT SUNDAY. * WINDS...SOUTHEAST INCREASING TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH. * TIMING...LATE THIS EVENING THROUGH SUNDAY EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS...DRIVING A HIGH PROFILE VEHICLE CAN BE DIFFICULT. SOUTHBOUND TRAFFIC ALONG INTERSTATE 5 WILL FACE A STRONG HEADWIND. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ030-031-091200- /O.NEW.KMFR.WI.Y.0014.140309T1200Z-140310T1200Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 232 PM PST SAT MAR 8 2014 ...WIND ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY. * WINDS...SOUTHWEST INCREASING TO 35 TO 40 MPH WITH FREQUENT GUSTS TO 50 MPH. * TIMING...LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * LOCATIONS INCLUDE: THE SUMMER LAKE AREA...HART MOUNTAIN REFUGE AND THE WARNER MOUNTAINS. * IMPACTS...STRONG CROSSWINDS MAY CREATE DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 31 NEAR SUMMER LAKE. WEST BOUND TRAFFIC OVER THE PASSES IN THE WARNER MOUNTAINS WILL ALSO ENCOUNTER A STRONG HEADWIND. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FB
4 follow-up statements
354 WWUS76 KMFR 090858 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1258 AM PST SUN MAR 9 2014 ORZ021-091000- /O.EXP.KMFR.HW.W.0009.000000T0000Z-140309T0900Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD 1258 AM PST SUN MAR 9 2014 ...HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING. * WINDS...HAVE REACHED A PEAK AND WILL DIMINISH OVERNIGHT. $$ CAZ085-ORZ030-031-091700- /O.CON.KMFR.WI.Y.0014.140309T1200Z-140310T1200Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1258 AM PST SUN MAR 9 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 AM PDT MONDAY. * WINDS...SOUTHWEST INCREASING TO 35 TO 40 MPH WITH FREQUENT GUSTS TO 50 MPH EARLY THIS MORNING THEN PERSISTING INTO EARLY MONDAY MORNING. * TIMING...LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * LOCATIONS INCLUDE: THE SUMMER LAKE AREA...HART MOUNTAIN REFUGE AND THE WARNER MOUNTAINS. * IMPACTS...STRONG CROSSWINDS MAY CREATE DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 31 NEAR SUMMER LAKE. WEST BOUND TRAFFIC OVER THE PASSES IN THE WARNER MOUNTAINS WILL ALSO ENCOUNTER A STRONG HEADWIND. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-091700- /O.CON.KMFR.WI.Y.0014.000000T0000Z-140310T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 1258 AM PST SUN MAR 9 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH. * TIMING...THROUGH SUNDAY EVENING. * LOCATIONS INCLUDE: WEED AND LAKE SHASTINA. * IMPACTS...DRIVING A HIGH PROFILE VEHICLE CAN BE DIFFICULT. SOUTHBOUND TRAFFIC ALONG INTERSTATE 5 WILL FACE A STRONG HEADWIND. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DW
449 WWUS76 KMFR 091654 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 954 AM PDT SUN MAR 9 2014 CAZ081-091800- /O.CAN.KMFR.WI.Y.0014.000000T0000Z-140310T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 954 AM PDT SUN MAR 9 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY FOR THE SHASTA VALLEY. WINDS WILL CONTINUE TO BE FROM THE SOUTHEAST AT 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 35 MPH. $$ CAZ085-ORZ030-031-100100- /O.CON.KMFR.WI.Y.0014.000000T0000Z-140310T1200Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 954 AM PDT SUN MAR 9 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * WINDS...SOUTHWEST INCREASING TO 35 TO 40 MPH WITH OCCASIONAL GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM LATE THIS AFTERNOON THROUGH THIS EVENING...THEN GRADUALLY DECREASING OVERNIGHT. * LOCATIONS INCLUDE: THE SUMMER LAKE AREA...HART MOUNTAIN REFUGE AND THE WARNER MOUNTAINS. * IMPACTS...STRONG CROSSWINDS MAY CREATE DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 31 NEAR SUMMER LAKE. WEST BOUND TRAFFIC OVER THE PASSES IN THE WARNER MOUNTAINS WILL ALSO ENCOUNTER A STRONG HEADWIND. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
862 WWUS76 KMFR 092213 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 313 PM PDT SUN MAR 9 2014 CAZ085-ORZ030-031-101200- /O.CON.KMFR.WI.Y.0014.000000T0000Z-140310T1200Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 313 PM PDT SUN MAR 9 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * WINDS...SOUTHWEST INCREASING TO 35 TO 40 MPH THIS EVENING WITH OCCASIONAL GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL BE FROM LATE THIS EVENING CONTINUING OVERNIGHT. WINDS ARE EXPECTED TO DECREASE LATE TONIGHT TOWARD MONDAY MORNING. * LOCATIONS INCLUDE: THE SUMMER LAKE AREA...HART MOUNTAIN REFUGE AND THE WARNER MOUNTAINS. * IMPACTS...STRONG CROSSWINDS MAY CREATE DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 31 NEAR SUMMER LAKE. WEST BOUND TRAFFIC OVER THE PASSES IN THE WARNER MOUNTAINS WILL ALSO ENCOUNTER A STRONG HEADWIND. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
652 WWUS76 KMFR 101154 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 454 AM PDT MON MAR 10 2014 CAZ085-ORZ030-031-101300- /O.EXP.KMFR.WI.Y.0014.000000T0000Z-140310T1200Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 454 AM PDT MON MAR 10 2014 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... WINDS HAVE DECREASED...AND ARE NO LONGER CONSIDERED A HAZARD. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 AM PDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 8, 9:01 AM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Mar 8, 9:01 AM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
901 AM PST SAT MAR 8 2014
.DISCUSSION...MID AND HIGH LEVEL CLOUDS ARE SPREADING INLAND AHEAD
OF THE NEXT COLD FRONT. THIS WILL CAUSE HIGH TEMPERATURES TODAY TO
BE LOWER THAN FORECAST AND LOWER 60S LOOK MORE REALISTIC FOR THE
WEST SIDE VALLEYS. RAIN IS EXPECTED AT COOS COUNTY COAST EARLY
THIS AFTERNOON. BY MID AFTERNOON RAIN IS EXPECTED TO SPREAD INTO
CURRY COUNTY AND DOUGLAS COUNTY..INTO THE ILLINOIS VALLEY BY EARLY
EVENING. WE COULD SEE RAIN INTO WESTERN SISKIYOU COUNTY AND
NORTHERN PART OF JACKSON COUNTY THIS EVENING. HOWEVER SOUTHERN
HALF OF JACKSON COUNTY WILL BE UNDER DOWNSLOPING EFFECT FROM SOUTH
WINDS THROUGH LATE EVENING...POSSIBLE CLOSER TO MIDNIGHT BEFORE WE
SEE MEASURABLE RAIN. SHORT TERM MODEL BRINGS RAIN INTO THE KLAMATH
BASIN SHORTLY AFTER MIDNIGHT TONIGHT.
WILL UPDATE TODAYS HIGH TEMPERATURES DOWNWARD TO LOWER 60S IN THE
ROGUE VALLEY. /FB
&&
.AVIATION...BASED ON THE 07/12Z TAF CYCLE...VFR WILL PREVAIL MOST
AREAS OVERNIGHT INTO SATURDAY MORNING. TEMPERATURE/DEWPOINT SPREADS
ARE BIT LARGER THAN THEY WERE THIS TIME YESTERDAY OVER THE WEST
SIDE VALLEYS, AND UPPER LEVEL CLOUDS HAVE THICKENED, SO THERE'S ONLY
MODERATE CONFIDENCE FOR LOCAL MVFR LOW CLOUDS/FOG IN THOSE AREAS. SHOULD
LOWERED FLIGHT CONDITIONS DEVELOP...THEY SHOULD QUICKLY CLEAR TO VFR
DURING THE MORNING. A STRONG FRONT WILL APPROACH THE AREA SATURDAY
AFTERNOON. THE LOW LEVEL FLOW WILL LIKELY BE BLOCKED FOR A TIME
SATURDAY AFTERNOON/EVENING NEAR KOTH. WITH A STRONG INVERSION
PRESENT AT ABOUT 1500 FT AGL, AND WINDS AT THIS LEVEL NEAR 50 KTS,
THERE IS MODERATE CONFIDENCE IN A PERIOD OF LOW LEVEL WIND SHEAR
AFTER 21Z. RAIN WILL MOVE ONSHORE DURING THIS TIME AND CIGS WILL
LOWER TO MVFR ALONG THE COAST. DOWNSLOPE WINDS WILL LIKELY PREVENT
MUCH PRECIPITATION FROM REACHING THE GROUND THROUGH THE EVENING
HOURS AT KMFR. BUT DO EXPECT RAIN, AREAS OF MVFR CIGS AND TERRAIN
OBSCURATIONS TO SPREAD INLAND TO THE CASCADES TONIGHT AS THE
FRONT PUSHES FARTHER EAST. MOUNTAIN WAVE TURBULENCE CAN ALSO BE
EXPECTED ALONG AND EAST OF THE CASCADES AND OTHER HIGH RIDGELINES
THIS EVENING AND TONIGHT. -SPILDE/BPN
&&
.MARINE...A STRONG COLD FRONT WILL PRODUCE BUILDING SEAS AND STRONG
WINDS THIS WEEKEND. AS CAN BE EXPECTED WITH SUCH A SYSTEM...A
COASTAL JET WILL DEVELOP OVER THE WATERS...BRINGING CONDITIONS TO A
PEAK WITH GALES AND VERY STEEP AND HAZARDOUS SEAS SATURDAY AFTERNOON
THROUGH SATURDAY NIGHT. CONFIDENCE IS HIGH IN THIS SCENARIO...WITH
FORECAST GRADIENTS ALONG THE COAST SIMILAR TO PAST GALES.
HOWEVER...WITH A MORE SOUTHERLY THAN SOUTHWESTERLY COMPONENT TO THE
WIND DIRECTION IN THE LOWER LEVELS...THE WIND FIELD MAY BE ABLE TO
SPREAD OUT MORE...RATHER THAN BEING LOCKED IN CLOSER TO SHORE.
THEREFORE...GALES AND RESULTANT HEAVY SEAS ARE EXPECTED OVER NEARLY
ALL OF THE COASTAL WATERS...ASIDE FROM A SMALL AREA NEAR AND SOUTH
OF BROOKINGS...WHICH SHOULD ONLY EXPERIENCE SMALL CRAFT ADVISORY
CONDITIONS.
WINDS WILL DECREASE SUNDAY...BUT MODERATE WESTERLY SWELL WILL
REMAIN...KEEPING AT LEAST SMALL CRAFT ADVISORY SEAS IN THE AREA
THROUGH MONDAY MORNING. HIGH PRESSURE WILL THEN KEEP WINDS
RELATIVELY CALM FOR MUCH OF THE WEEK. HOWEVER...THERE IS A GOOD
POSSIBILITY THAT OFFSHORE FLOW RESULTING FROM A THERMAL TROUGH TO
THE SOUTH COULD PRODUCE GUSTY WINDS AND STEEP SEAS SOUTH OF CAPE
BLANCO TUESDAY AND TUESDAY NIGHT...AND SEVERAL SYSTEMS PASSING TO
THE NORTH COULD RESULT IN PERIODS OF BUILDING SWELL THROUGHOUT THE
WEEK. -BPN
&&
.PREV DISCUSSION... /ISSUED 101 AM PST SAT MAR 8 2014/
DISCUSSION...08/00Z NAM/GFS IN.
A QUIET MORNING WEATHERWISE OVER THE MEDFORD CWA WITH A LONG WAVE
RIDGE IN PLACE OVER THE WEST COAST. HIGH CLOUDS ASSOCIATED WITH
A LONG WAVE TROUGH OFFSHORE ARE STARTING TO STREAM INTO THE AREA.
DRY WEATHER WILL PERSIST INTO SATURDAY AS THE RIDGE MOVES
THROUGH. SATURDAY TEMPERATURES INLAND WILL BE A BIT WARMER THAN
THE FRIDAY TEMPERATURES.
THE RIDGE AXIS IS NOW BREAKING TO THE EAST OF THE AREA...AND THAT
IS ALLOWING THE HIGH CLOUDS TO MOVE IN. THE STORM DOOR IS OPENING
ONCE AGAIN. STRONG SOUTHWEST FLOW ALOFT WILL DEVELOP SATURDAY AS
THE NEXT OFFSHORE TROUGH MOVES TOWARD THE COAST...AND WILL
CONTINUE UNTIL MONDAY MORNING WHEN THE LONG WAVE TROUGH WILL MOVE
ONSHORE. SHORT WAVES EMBEDDED IN THE FLOW WILL MOVE THROUGH
RAPIDLY. THIS WILL BE A WET AND OCCASIONALLY WINDY PATTERN FOR
SOUTHERN OREGON AND NORTHERN CALIFORNIA. THE FIRST FRONT WILL MOVE
ONSHORE SATURDAY EVENING AND IT WILL STALL OVER THE AREA AS IT
BECOMES PARALLEL TO THE UPPER LEVEL FLOW AND SHORT WAVES DEVELOP
AND MOVE ALONG THE FRONT.
PRECIPITATION WILL BE QUITE HEAVY SATURDAY NIGHT INTO SUNDAY
NIGHT AND FLOODING OF SMALL STREAMS AND URBAN AREAS WILL BE A
CONCERN OVER EXTREME SOUTHWEST OREGON AND WESTERN SISKIYOU COUNTY.
THE RAIN WILL COME IN TWO WAVES...THE FIRST WAVE WILL BE WITH THE
FRONT SATURDAY AFTERNOON INTO SUNDAY MORNING. THERE WILL BE A
BRIEF LULL AS THE FRONT STALLS IN NORTHERN CALIFORNIA SUNDAY...BUT
THEN SHORT WAVES RIDING UP THE FRONT WILL CAUSE IT TO PULL BACK
NORTH SUNDAY AFTERNOON INTO SUNDAY NIGHT.
PRECIPITABLE WATER ANOMALIES WITH THIS EVENT ARE +3 TO +4 STANDARD
DEVIATIONS (SDS) FROM THE MEAN AND INTEGRATED WATER VAPOR
TRANSPORT (IVT) ANOMALIES ARE +4 TO +6 SDS. THE HEAVIEST AMOUNTS
WILL BE IN THE CURRY COUNTY COAST RANGE AND WESTERN SISKIYOU
COUNTY...WHICH IS TYPICAL WITH THIS UPPER LEVEL FLOW PATTERN.
SATELLITE IMAGERY SHOWS A SUBTROPICAL MOISTURE FEED WHICH EXTENDS
TO HAWAII. HEAVY PERSISTENT RAIN WILL RESULT IN SOME QUICK RISES
ON AREA RIVERS AND STREAMS...BUT THEY HAVE COME DOWN QUITE A BIT
SINCE THE LAST BIG RAIN EVENT AND THE FLOOD THREAT APPEARS MINIMAL
AT THIS TIME. SNOW LEVELS WILL BE VERY HIGH...ABOVE 8000 FEET
SATURDAY NIGHT. THEY WILL LOWER TO ABOUT 5000 FEET BY MONDAY
MORNING...BUT THE PRECIPITATION WILL BE DIMINISHING BY THAT TIME.
STORM TOTALS WILL BE 3-4 INCHES IN CURRY COUNTY AND NW SISKIYOU
COUNTY...2-3 INCHES IN JOSEPHINE COUNTY...AND 1-2 INCHES OVER THE
CASCADES AND REST OF THE WEST SIDE. AREAS EAST OF THE CASCADES
MAY SEE 0.50-0.75 OF AN INCH OF RAIN.
WINDS WILL ALSO BE A CONCERN...BUT THIS FRONT IS NOT QUITE AS
STRONG AS THE LAST ONE. WIND GUSTS WILL APPROACH 60 MPH AT THE
HEADLANDS. WIND ADVISORY HEADLINES MAY BE NECESSARY OVER THE
SHASTA VALLEY NEAR WEED LATE SATURDAY NIGHT INTO SUNDAY AND
PORTIONS OF THE EAST SIDE NEAR SUMMER LAKE LATE SATURDAY NIGHT
INTO SUNDAY NIGHT. 700 MB WINDS REACH ~50KT DURING THIS TIME FRAME
AND THE NAM MFR-RDD PRESSURE GRADIENT PEAKS AT -6 TO -8MB. THE GFS
ONLY PEAKS AT -4 MB THOUGH. GIVEN THIS UNCERTAINTY...WILL HOLD OFF
ON ISSUING WIND ADVISORIES AT THIS TIME. WIND ADVISORY GUSTS LOOK
MORE CERTAIN FOR THE SUMMER LAKE AREA THOUGH.
THE TROUGH WILL MOVE OUT TO THE EAST MONDAY AND THE UPSTREAM LONG
WAVE RIDGE WILL BUILD INTO THE AREA MONDAY NIGHT. FLOW ALOFT WILL
BECOME NORTHERLY MONDAY NIGHT...AND THIS WILL SUPPORT AN OFFSHORE
WIND PATTERN...WHICH WILL LEAD TO CLEARING SKIES. SOME SHOWERS MAY
LINGER IN THE CASCADES...BUT THE AIR MASS WILL BE STABILIZING
RAPIDLY MONDAY NIGHT.
LONG TERM DISCUSSION FROM THE FRIDAY AFTERNOON AFD...FAIRLY
BENIGN WEATHER TROUGH THE PERIOD. MODELS ARE IN GOOD AGREEMENT
LEADING TO ABOVE AVERAGE CONFIDENCE IN HIGH AND DRY WEATHER
TUESDAY- WEDNESDAY. DIFFERENCES EMERGE WEDNESDAY NIGHT WITH A
POTENTIAL SHORT WAVE MOVING THROUGH THE FLOW, BUT IT LOOKS TO BE A
WEAK SYSTEM NONETHELESS. HAVE STEERED DRIER WITH THE FORECAST FOR
THIS PERIOD WITH SLIGHT CHANCE POPS LIMITED TO MAINLY THE COASTAL
WATERS. HIGH PRESSURE SHOULD ALSO PREVAIL THURSDAY. MODELS DIVERGE
AGAIN THURSDAY NIGHT THROUGH FRIDAY WITH THE EUROPEAN SHOWING A
SHORT WAVE WITH SOME RAIN AND THE GFS REMAINING DRY. THESE
POTENTIAL DIFFERENCES ARE ALSO APPARENT IN THE RESPECTIVE ENSEMBLE
MEANS. WITH BOTH THE EURO AND NAEFS ENSEMBLES POINTING TOWARD THE
WETTER SOLUTION AROUND FRIDAY...HAVE KEPT THAT PERIOD IN A CHANCE
OR SLIGHT CHANCE OF RAIN. /STAVISH
AVIATION...BASED ON THE 07/06Z TAF CYCLE...VFR WILL PREVAIL MOST
AREAS OVERNIGHT INTO SATURDAY MORNING. TEMPERATURE/DEWPOINT SPREADS
ARE BIT LARGER THAN THEY WERE THIS TIME LAST NIGHT OVER THE WEST
SIDE VALLEYS, SO THERE'S ONLY MODERATE CONFIDENCE FOR LOCAL IFR LOW
CLOUDS/FOG NEAR KRBG AROUND SUNRISE LASTING NO LONGER THAN 17Z.
CONFIDENCE IS EVEN LOWER AT KMFR, BUT HAVE ALLOWED FOR MINOR VIS
REDUCTIONS FOR A COUPLE OF HOURS FROM 15-17Z. THE NEXT FRONT WILL
APPROACH THE COAST SATURDAY AFTERNOON. THE LOW LEVEL FLOW WILL
LIKELY BE BLOCKED FOR A TIME SATURDAY AFTERNOON/EVENING NEAR KOTH.
WITH A STRONG INVERSION PRESENT AT ABOUT 1500 FT AGL, AND WINDS AT
THIS LEVEL NEAR 50 KTS, THERE IS MODERATE CONFIDENCE IN A PERIOD OF
LOW LEVEL WIND SHEAR AFTER 21Z. RAIN WILL MOVE ONSHORE DURING THIS
TIME AND CIGS WILL LOWER TO MVFR ALONG THE COAST. DOWNSLOPE WINDS
WILL LIKELY PREVENT MUCH PRECIPITATION FROM REACHING THE GROUND
THROUGH THE EVENING HOURS AT KMFR. BUT DO EXPECT RAIN, AREAS OF MVFR
CIGS AND TERRAIN OBSCURATIONS TO DEVELOP INLAND TO THE CASCADES
SATURDAY NIGHT AS THE FRONT PUSHES INLAND. SPILDE
MARINE...A STRONG COLD FRONT WILL PRODUCE BUILDING SEAS AND STRONG
WINDS THIS WEEKEND. AS CAN BE EXPECTED WITH SUCH A SYSTEM...A
COASTAL JET WILL DEVELOP OVER THE WATERS...BRINGING CONDITIONS TO A
PEAK WITH GALES AND VERY STEEP AND HAZARDOUS SEAS SATURDAY AFTERNOON
THROUGH SATURDAY NIGHT. CONFIDENCE IS HIGH IN THIS SCENARIO...WITH
FORECAST GRADIENTS ALONG THE COAST SIMILAR TO PAST GALES.
HOWEVER...WITH A MORE SOUTHERLY THAN SOUTHWESTERLY COMPONENT TO THE
WIND DIRECTION IN THE LOWER LEVELS...THE WIND FIELD MAY BE ABLE TO
SPREAD OUT MORE...RATHER THAN BEING LOCKED IN CLOSER TO SHORE.
THEREFORE...GALES AND RESULTANT HEAVY SEAS ARE EXPECTED OVER NEARLY
ALL OF THE COASTAL WATERS...ASIDE FROM A SMALL AREA NEAR AND SOUTH
OF BROOKINGS...WHICH SHOULD ONLY EXPERIENCE SMALL CRAFT ADVISORY
CONDITIONS.
WINDS WILL DECREASE SUNDAY...BUT MODERATE WESTERLY SWELL WILL
REMAIN...KEEPING AT LEAST SMALL CRAFT ADVISORY SEAS IN THE AREA
THROUGH MONDAY MORNING. HIGH PRESSURE WILL THEN KEEP WINDS
RELATIVELY CALM FOR MUCH OF THE WEEK. HOWEVER...THERE IS A GOOD
POSSIBILITY THAT OFFSHORE FLOW RESULTING FROM A THERMAL TROUGH TO
THE SOUTH COULD PRODUCE GUSTY WINDS AND STEEP SEAS SOUTH OF CAPE
BLANCO TUESDAY AND TUESDAY NIGHT...AND SEVERAL SYSTEMS PASSING TO
THE NORTH COULD RESULT IN PERIODS OF BUILDING SWELL THROUGHOUT THE
WEEK. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING UNTIL 5 AM PDT SUNDAY FOR ORZ021.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 5 AM PDT SUNDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT SUNDAY FOR
PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SUNDAY
FOR PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT SUNDAY FOR
PZZ350-356-370-376.
FJB/JRS/JRSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 12:43 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 12 hr |
Nearby
Wind Advisories in California, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.